Alert archive / Montana / Special Weather Statements in 2011
Special Weather Statement, NWS Great Falls, MT
NWS Great Falls, MT issued this special weather statement at Aug 6, 2011, 6:30 PM MDT for Broadwater County, Montana. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2011, 6:30 PM MDT (00:30 UTC)
- Expired
- Aug 6, 2011, 7:30 PM MDT
- In force
- 60 min
- Issued by
- NWS Great Falls, MT
County Broadwater County, MT
The radar
The Great Falls radar (KTFX), 120 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 6:51 PM MDT | TSTM WND GST 46 | 6 Se Winston, MT | 46 MPH WIND GUSTS OCCURRED FROM 651 PM MDT UNTIL 657 PM MDT AT THE SILOS RECREATION AREA ALONG THE WEST SHORE OF CANYON FERRY LAKE. STORM ALSO PRODUCED 0.07 INCHES OF RAINFALL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 0.5 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3678 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
844
WWUS85 KTFX 070030
SPSTFX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
630 PM MDT SAT AUG 6 2011
MTZ052-053-070130-
BROADWATER MT-JEFFERSON MT-
630 PM MDT SAT AUG 6 2011
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN JEFFERSON AND CENTRAL
BROADWATER COUNTIES UNTIL 730 PM MDT...
AT 625 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SCATTERED STRONG THUNDERSTORMS IN EASTERN JEFFERSON COUNTY...OR 11
MILES WEST OF TOWNSEND...MOVING EAST AT 20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
WINSTON AND RADERSBURG...
TOWNSEND...
TOSTON...
CANYON FERRY LAKE.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
BOATERS ON CANYON FERRY LAKE MAY WANT TO RETURN TO SHORE UNTIL THE
THUNDERSTORMS MOVE OUT OF THE AREA.
IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
LAT...LON 4658 11133 4656 11132 4654 11134 4650 11126
4644 11124 4643 11119 4645 11115 4619 11111
4619 11134 4612 11135 4611 11138 4612 11191
4648 11200
TIME...MOT...LOC 0028Z 265DEG 18KT 4635 11173
$$
COULSTONWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this special weather statement went out at Aug 6, 5:35 PM MDT, 55 minutes earlier.
Area forecast discussion, Aug 6, 5:35 PM MDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 535 PM MDT SAT AUG 6 2011 .DISCUSSION... SATURDAY THROUGH MONDAY EVENING...MODEL FORECAST CONTINUES TO KEEP MOST OF MONTANA UNDER WESTERLY SOUTHWESTERLY FLOW DUE TO A WEAK RIDGE OVER MUCH OF THE CENTRAL PLAINS. TEMPERATURES SHOULD REMAIN WARM...WITH MOSTLY DRY CONDITIONS. AFTERNOON SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGHOUT THE SHORT TERM. MOST OF THE CONVECTIVE ACTIVITY WILL INITIATE NEAR THE HIGHER TERRAIN WHERE THERMAL MIXING WILL BE ASSISTED BY OROGRAPHIC ENHANCEMENT. SOME SHOWERS WILL BE ABLE TO MOVE AWAY FROM THE HIGHER TERRAIN AND SUSTAIN THEMSELVES DURING PEAK HEATING...HOWEVER MOST SHOWERS AND THUNDERSTORMS SHOULD FALL APART WHEN THEY LEAVE THEIR LIFTING MECHANISM. MOST OF THE CONVECTIVE ACTIVITY WILL QUICKLY DIMINISH AFTER SUNSET EACH EVENING AS DIURNAL HEATING SHUTS OFF. SUK MONDAY NIGHT THROUGH FRIDAY...MODELS IN GOOD AGREEMENT WITH KEEPING UNSETTLED WESTERLY FLOW FOR THE FIRST HALF OF THE FORECAST PERIOD. MOISTURE AND EMBEDDED SHORTWAVE ENERGY WILL KEEP A SLIGHT CHANCE OF AFTERNOON AND EVENING PRECIPITATION IN THE FORECAST...ESPECIALLY AT AND AROUND HIGHER TERRAIN. BEST THUNDERSTORM CHANCES WILL BE OVER SOUTHWEST MONTANA. RIDGING MAY BEGIN TO BUILD LATER THURSDAY WHICH WILL LOWER CHANCES OF PRECIPITATION. TEMPERATURES WILL REMAIN RIGHT AROUND SEASONAL AVERAGES AND WINDS LOOK TO BE LIGHT OVERALL. && .AVIATION... UPDATED 2335Z. VFR CONDITIONS WILL GENERALLY CONTINUE AT LEAST THROUGH THE DAY ON SUNDAY ACROSS NORTH CENTRAL...CENTRAL...AND SOUTHWEST MONTANA...UNLESS OTHERWISE STATED BELOW. A WESTERLY FLOW ALOFT WILL PERSIST THROUGH THE PERIOD. SOME MONSOONAL MOISTURE WILL COMBINE WITH INSTABILITY ACROSS THE SOUTHERN AND EASTERN PORTIONS OF THE AREA (SOUTH OF A KMSO-KGTF-KHVR LINE)...FOR SCATTERED THUNDERSTORMS WITH BRIEF HEAVY RAINFALL (CAUSING OCCASIONAL MVFR CONDITIONS)... GUSTY WINDS...AND SMALL HAIL THROUGH AROUND 04Z THIS EVENING. NORTH OF THIS LINE...SKIES WILL REMAIN MOSTLY CLEAR OVERNIGHT WITH BREEZY DOWNSLOPE WINDS DECREASING AFTER 03Z. A CANADIAN COLD FRONT WILL THEN MOVE SOUTH THROUGH NORTH CENTRAL AND CENTRAL MONTANA AFTER 12Z...SHIFTING WINDS MORE NORTHERLY AND KEEPING THE AIRMASS MORE STABLE. HOWEVER...SCATTERED THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN AFTER 20Z IN SOUTHWEST MONTANA (KHLN AND KBZN). COULSTON && .PRELIMINARY POINT TEMPS/POPS... GTF 56 84 51 80 / 10 10 10 20 CTB 51 78 47 76 / 10 10 10 20 HLN 55 85 51 83 / 20 20 10 20 BZN 49 85 47 83 / 20 20 20 20 WEY 39 73 36 72 / 20 20 30 20 DLN 49 81 46 81 / 20 20 20 20 HVR 55 83 52 80 / 10 10 10 10 LWT 52 82 48 76 / 20 20 20 20 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...SUK LONG TERM...GUSTAFSON AVIATION...COULSTON WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Aug 6, 3:15 AM MDT, 15 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 315 AM MDT SAT AUG 6 2011 MTZ008>015-044>055-070915- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL- CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 315 AM MDT SAT AUG 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 6, 2:46 PM MDT, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
246 PM MDT SAT AUG 6 2011
MTZ008-062130-
BEAVERHEAD MT-
246 PM MDT SAT AUG 6 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BEAVERHEAD COUNTY
UNTIL 330 PM MDT...
AT 234 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTH OF GIBBONSVILLE...OR 33 MILES NORTH
OF SALMON...MOVING EAST AT 20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
* LOCATIONS IMPACTED INCLUDE...
RURAL NORTHWESTERN BEAVERHEAD COUNTY...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 4571 11392 4574 11392 4583 11343 4577 11339
4559 11334 4556 11383 4560 11382 4562 11391
4570 11395
TIME...MOT...LOC 2045Z 260DEG 18KT 4566 11386Special weather statement, Aug 6, 6:30 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
630 PM MDT SAT AUG 6 2011
MTZ052-053-070130-
BROADWATER MT-JEFFERSON MT-
630 PM MDT SAT AUG 6 2011
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN JEFFERSON AND CENTRAL
BROADWATER COUNTIES UNTIL 730 PM MDT...
AT 625 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SCATTERED STRONG THUNDERSTORMS IN EASTERN JEFFERSON COUNTY...OR 11
MILES WEST OF TOWNSEND...MOVING EAST AT 20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
WINSTON AND RADERSBURG...
TOWNSEND...
TOSTON...
CANYON FERRY LAKE.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
BOATERS ON CANYON FERRY LAKE MAY WANT TO RETURN TO SHORE UNTIL THE
THUNDERSTORMS MOVE OUT OF THE AREA.
IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
LAT...LON 4658 11133 4656 11132 4654 11134 4650 11126
4644 11124 4643 11119 4645 11115 4619 11111
4619 11134 4612 11135 4611 11138 4612 11191
4648 11200
TIME...MOT...LOC 0028Z 265DEG 18KT 4635 11173
COULSTONThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 7:59 PM MDT | Special Weather Statement | TFX | Gallatin | 31 min |
| Aug 6, 8:11 PM MDT | Special Weather Statement | TFX | Judith Basin | 64 min |
| Aug 7, 3:39 PM MDT | Special Weather Statement | TFX | Gallatin | 36 min |
Nearby
Special Weather Statements in Montana, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.